Oklahoma, 2024

Flash Flooding and Flood in Oklahoma, August 11, 2024

August 11, 2024 · NWS OUN · 24 events in 4 counties and zones

Despite a somewhat nebulous synoptic regime, with modest zonal upper flow across the southern Plains, widespread thunderstorm development emerged during the early morning of the 11th. Thunderstorm development was fostered by a strong isentropic regime across portions of central Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$335,000
Crop damage
None recorded
Events
24

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Despite a somewhat nebulous synoptic regime, with modest zonal upper flow across the southern Plains, widespread thunderstorm development emerged during the early morning of the 11th. Thunderstorm development was fostered by a strong isentropic regime across portions of central Oklahoma. Repeated rounds of heavy rain led to widespread flash flooding in a narrow corridor from west-central into central Oklahoma, including southern portions of the Oklahoma City Metropolitan area. A downburst wind event was also observed south of the Lake Thunderbird area of Cleveland County near daybreak.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 11, 12:22 AM CST, 3 hours 30 minutes earlier. Its key messages:

  • Updated at 119 AM CDT Sun Aug 11 2024
  • Another morning with much needed rain across parts of the area. A few strong storms possible, along with heavy rainfall and isolated flooding possible.
  • Heat returns to parts of the area today and area-wide tomorrow Monday. Heat Advisory for southwest Oklahoma and western north Texas Sunday. Heat headlines likely through the upcoming week.
Area forecast discussion, Aug 11, 12:22 AM CST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Norman OK
122 AM CDT Sun Aug 11 2024

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 119 AM CDT Sun Aug 11 2024

 - Another morning with much needed rain across parts of the area.
   A few strong storms possible, along with heavy rainfall and
   isolated flooding possible.

 - Heat returns to parts of the area today and area-wide tomorrow
   Monday. Heat Advisory for southwest Oklahoma and western north
   Texas Sunday. Heat headlines likely through the upcoming week.

&&

.SHORT TERM...
(Today and tonight)
Issued at 119 AM CDT Sun Aug 11 2024

Area of showers and thunderstorms will continue to move east across
central into eastern Oklahoma this morning. No severe weather is
expected with this activity, however very high precipitable water
will result in efficient rain producers and heavy rainfall with
some isolated flooding possible.

This will also keep temperatures bit cooler along and east of I-35
compared to normal, although not as cool as was seen Saturday.
Farther west where more insolation is expected along with increasing
southerly low level flow and warming boundary layer temperatures
will respond and climb back into the upper 90s and lower 100s. These
temps combined with dewpoints in the 60s will result in afternoon
heat indices between 105 and 110. Will likely go with a Heat
Advisory for portions of southwest Oklahoma and western north Texas.

For tonight, there remains a chance for a few showers/storms across
northern Oklahoma with better chances shifting north and northeast
of the area. South winds will remain breezy which will aid in
keeping overnight temperates quite a bit warmer than we have had
the last few nights.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 119 AM CDT Sun Aug 11 2024

Although upper ridge begins to build back north still appears there
will be a low chance for a few showers along the Oklahoma Kansas
border Monday night. Otherwise, the middle of the week will be much
warmer with little in the way of rain chances. Will also see a
stretch beginning Monday and possible lingering through much of the
week for daily need of heat headlines as hot and humid conditions
remain in place.

Models then diverge as we go toward the end of the work week wrt to
strength or lack of upper ridge and possible trough/front and some
additional rain chances. For now will keep some low pops and
slightly cooler(less hot) temperatures, especially across the
north.

&&

.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Sun Aug 11 2024

Mostly MVFR conditions are expected, though there is a low chance
of LIFR conditions with showers and thunderstorms as they move
through KPNC and KSWO early Sunday morning. Precipitation exits
the area mid- to late- morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  89  76  95  77 /  40  20  10   0
Hobart OK        101  78 102  76 /  20  10   0   0
Wichita Falls TX 101  80 103  78 /  20  10   0   0
Gage OK           99  71  95  71 /  20  20  10  10
Ponca City OK     84  71  94  72 /  90  50  10  30
Durant OK         94  76 100  77 /  30  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for OKZ033>039-044-045.

TX...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
     for TXZ083>090.

&&

SHORT TERM...30
LONG TERM....30
AVIATION...01
Hazardous weather outlook, Aug 11, 2:44 AM CST, 1 hour 8 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
344 AM CDT Sun Aug 11 2024

OKZ004>048-050>052-TXZ083>090-120845-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
344 AM CDT Sun Aug 11 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Showers and thunderstorms across the area this morning will
continue to move east out of the area during the afternoon hours.
A few strong and isolated severe storms will be possible with
quarter size hail possible. Heavy rainfall will also be possible.

.Heat...
Afternoon heat indices of 105 to 110 will be likely across
southwest Oklahoma and western north Texas this afternoon. A Heat
Advisory is in effect for that area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Low chances for thunderstorms will continue Sunday and Monday
night, mainly across northern Oklahoma.

Storm chances return Thursday and Friday.

.Heat...
Dangerous heat and heat indices are expected across much of the
area Monday through Saturday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 11, 2:35 AM CST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Norman OK
335 AM CDT Sun Aug 11 2024

OKZ010-011-015-110915-
Major OK-Woodward OK-Dewey OK-
335 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of north central Dewey,
southwestern Major and southeastern Woodward Counties through 415 AM
CDT...

At 334 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Sharon, moving southeast at 15 mph.

HAZARD...Wind gusts of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Vici, Sharon, Mutual, Chester, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3621 9939 3636 9930 3625 9890 3599 9903
TIME...MOT...LOC 0834Z 293DEG 14KT 3624 9928

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Aug 11, 2:39 AM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Norman OK
339 AM CDT Sun Aug 11 2024

OKZ015>017-110930-
Dewey OK-Custer OK-Blaine OK-
339 AM CDT Sun Aug 11 2024

...Strong thunderstorms will impact portions of northeastern Custer,
central Blaine and eastern Dewey Counties through 430 AM CDT...

At 339 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Taloga to 4 miles east of
Fay. Movement was east at 20 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Watonga, Taloga, Greenfield, Oakwood, Eagle City, Fay, and Hucmac.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3614 9895 3588 9821 3584 9821 3563 9843
      3593 9906
TIME...MOT...LOC 0839Z 279DEG 17KT 3602 9891 3581 9857

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JT
Special weather statement, Aug 11, 2:46 AM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Norman OK
346 AM CDT Sun Aug 11 2024

OKZ028-029-110900-
Cleveland OK-McClain OK-
346 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of central Cleveland
and west central McClain Counties through 400 AM CDT...

At 345 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cole, moving east at 10 mph.

HAZARD...Wind gusts of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Southern Norman, Noble, Goldsby, Dibble, Washington, and Cole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3504 9765 3512 9767 3520 9742 3501 9740
TIME...MOT...LOC 0845Z 265DEG 10KT 3509 9759

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

JT
Special weather statement, Aug 11, 3:26 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
426 AM CDT Sun Aug 11 2024

OKZ010-011-015>018-024-111000-
Major OK-Kingfisher OK-Woodward OK-Canadian OK-Dewey OK-Custer OK-
Blaine OK-
426 AM CDT Sun Aug 11 2024

...Strong thunderstorms will impact portions of southwestern
Kingfisher, northeastern Custer, Blaine, eastern Dewey, southwestern
Major, northwestern Canadian and southeastern Woodward Counties
through 500 AM CDT...

At 426 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Mutual to 6 miles east of
Taloga to 4 miles south of Eagle City to 6 miles north of Calumet.
Movement was southeast at 30 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
El Reno, Watonga, Taloga, Geary, Okarche, Seiling, Canton, Calumet,
Longdale, Hitchcock, Greenfield, Oakwood, Mutual, Canton Lake,
Quinlan, Orion, Concho, Chester, Eagle City, and Cestos.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3565 9782 3543 9817 3553 9831 3555 9831
      3555 9835 3620 9930 3650 9903
TIME...MOT...LOC 0926Z 294DEG 24KT 3631 9911 3605 9886 3587 9857 3570
9816

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Aug 11, 3:33 AM CST, 19 minutes before
Special Weather Statement
National Weather Service Norman OK
433 AM CDT Sun Aug 11 2024

OKZ027-028-111000-
Grady OK-McClain OK-
433 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of northeastern Grady
and west central McClain Counties through 500 AM CDT...

At 433 AM CDT, Doppler radar was tracking a strong thunderstorm near
Blanchard, moving east at 15 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Blanchard, Goldsby, Dibble, Washington, and Cole.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3500 9743 3503 9773 3515 9772 3518 9747
      3517 9746
TIME...MOT...LOC 0933Z 274DEG 13KT 3510 9764

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Aug 11, 3:34 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
434 AM CDT Sun Aug 11 2024

OKZ024-027-111000-
Grady OK-Canadian OK-
434 AM CDT Sun Aug 11 2024

...A strong thunderstorm will impact portions of northern Grady and
southeastern Canadian Counties through 500 AM CDT...

At 434 AM CDT, Doppler radar was tracking a strong thunderstorm over
Minco, moving east at 20 mph.

HAZARD...Wind gusts of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mustang, Tuttle, Union City, and Minco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3523 9804 3538 9804 3543 9769 3526 9772
TIME...MOT...LOC 0934Z 249DEG 18KT 3532 9795

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

30

The radar

The Norman radar (KTLX), 35 km away, was scanning. The volume nearest the first event began at 09:49 UTC.

Open the radar archive at this moment

Event by event

14 flash flood, 5 thunderstorm wind, 3 lightning, 1 hail, 1 flood. Local standard time, as filed.

Hail, McClain

When
August 11, 3:52 AM CST
Where
McClain County, 2.14 mi E of Cole
Measured
0.75 in hail
Reported by
Public
Coordinates
35.102, -97.532

MPing report.

Lightning, Logan

When
August 11, 3:56 AM CST
Where
Logan County, 8.7 mi SW of Meridian
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.737, -97.339

House fire due a suspected lightning strike.

Thunderstorm Wind, Cleveland

When
August 11, 4:38 AM CST
Where
Cleveland County, 4.84 mi NE of Slaughterville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.148, -97.281

Relayed image showing the metal roof of a carport blown off. Time is radar estimated.

Thunderstorm Wind, Cleveland

When
August 11, 4:40 AM CST
Where
Cleveland County, 5.4 mi SW of Lake Thunderbird Dam
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
35.161, -97.283

Relayed images showing a house with portions of its roof decking blown off and other large tree limbs blown down. Time is radar estimated.

Thunderstorm Wind, Cleveland

When
August 11, 4:40 AM CST
Where
Cleveland County, 5.08 mi SW of Lake Thunderbird Dam
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
35.162, -97.275

Social media image showing a section of vinyl siding blown off of a house. Time is radar estimated.

Flash Flood, Cleveland

When
August 11, 5:00 AM CST to 9:00 AM CST
Where
Cleveland County, 2.83 mi SSW of Moore to 2.9 mi SSW of Moore
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.303, -97.512

Social media image showing flooding across portions of Santa Fe Avenue. Event time is approximate.

Flash Flood, Oklahoma

When
August 11, 5:00 AM CST to 8:00 AM CST
Where
Oklahoma County, 3.72 mi WNW of Edmond to 3.71 mi WNW of Edmond
Cause
Heavy Rain
Property damage
$15,000
Reported by
Public
Coordinates
35.668, -97.543

Social media image showing roadway flooding, including at least one vehicle stranded in floodwaters, along Danforth Road between Pennsylvania and Western Avenues. Event time is approximate.

Thunderstorm Wind, Cleveland

When
August 11, 5:10 AM CST
Where
Cleveland County, 3.26 mi NNE of Slaughterville
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.131, -97.301

Phone call report of thunderstorm wind damage, including a machine shed destroyed and tree damage. Time is radar estimated.

Thunderstorm Wind, Cleveland

When
August 11, 5:11 AM CST
Where
Cleveland County, 3.9 mi NE of Slaughterville
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.131, -97.283

Relayed images showing multiple large (12+ inch diameter) trees uprooted and damage to outbuildings. Time is radar estimated.

Flash Flood, Cleveland

When
August 11, 5:30 AM CST to 9:30 AM CST
Where
Cleveland County, 3.2 mi ENE of Norman to 3.05 mi ENE of Norman
Cause
Heavy Rain
Reported by
Public
Coordinates
35.239, -97.388

Social media image showing roadway flooding in a neighborhood near the intersection of 36th Avenue Northeast and Robinson Street. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 5:30 AM CST to 9:30 AM CST
Where
Cleveland County, 2.4 mi SE of Moore to 2.5 mi SE of Moore
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.316, -97.459

Social media image showing roadway flooding along a portion of South Bryant Avenue, south of Southeast 19th Street. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 9:00 AM CST
Where
Cleveland County, 2.45 mi SW of Norman to 2.69 mi SW of Norman
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
35.194, -97.469

Relayed video showing roadway flooding along residential streets just southwest of The University of Oklahoma campus. Event time is approximate.

Flash Flood, Oklahoma

When
August 11, 6:00 AM CST to 10:00 AM CST
Where
Oklahoma County, 2.05 mi WNW of (Tik)tinker Afb to 1.95 mi WNW of (Tik)tinker Afb
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
35.421, -97.424

Social media image showing roadway flooding near the intersection of Sooner Road and Southeast 44th Street, with multiple vehicles stranded in floodwaters. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 10:30 AM CST
Where
Cleveland County, 2.93 mi N of (Oun)norman Westheimer Arpt to 2.77 mi N of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Storm Chaser
Coordinates
35.292, -97.480

Heavy rainfall caused the Little River to rise out of its banks, flooding the intersection of West Indian Hills Road and 24th Avenue Northwest. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 10:00 AM CST
Where
Cleveland County, 0.32 mi E of Slaughterville to 0.46 mi E of Slaughterville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Storm Chaser
Coordinates
35.090, -97.324

Heavy rainfall caused Chouteau Creek to rise out of its banks, causing extensive roadway flooding along Slaughterville Road. At least one water rescue occurred near the intersection of Slaughterville Road and 84th Street. Social media video. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 10:00 AM CST
Where
Cleveland County, 2.12 mi SE of Noble to 2.15 mi SE of Noble
Cause
Heavy Rain
Reported by
State Official
Coordinates
35.117, -97.365

Cemetery Road, near the intersection of 53rd Street, closed due to flooding. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 10:00 AM CST
Where
Cleveland County, 1.57 mi S of Noble to 1.75 mi S of Noble
Cause
Heavy Rain
Reported by
State Official
Coordinates
35.117, -97.390

Cemetery Road, near the intersection of Burkett Road, closed due to flooding. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 10:00 AM CST
Where
Cleveland County, 2.81 mi E of Noble to 2.68 mi N of Slaughterville
Cause
Heavy Rain
Reported by
State Official
Coordinates
35.132, -97.341

Heavy rainfall caused Dripping Springs Creek to rise out of its banks, flooding the intersection of Maguire Road and 72nd Street. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:00 AM CST to 9:00 AM CST
Where
Cleveland County, 1.2 mi SSW of Norman to 1.25 mi SSW of Norman
Cause
Heavy Rain
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
35.204, -97.449

Multiple social media videos showing roadway flooding near the intersection of Lindsey Street and Elm Avenue. Multiple vehicles were stranded in floodwaters. Event time is approximate.

Lightning, Logan

When
August 11, 6:13 AM CST
Where
Logan County, 4.32 mi SSE of Seward
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.745, -97.452

House fire due to a suspected lightning strike.

Flash Flood, Cleveland

When
August 11, 6:30 AM CST to 10:00 AM CST
Where
Cleveland County, 1.04 mi SW of Norman to 1.05 mi SW of Norman
Cause
Heavy Rain
Property damage
$15,000
Reported by
Other Federal Agency
Coordinates
35.211, -97.455

Social media image showing a vehicle stranded in floodwaters near the intersection of Boyd Street and Pickard Avenue. Event time is approximate.

Flash Flood, Cleveland

When
August 11, 6:30 AM CST to 9:30 AM CST
Where
Cleveland County, 4.43 mi SSW of Lake Thunderbird Dam to 5.38 mi SSW of Lake Thunderbird Dam
Cause
Heavy Rain
Reported by
Public
Coordinates
35.160, -97.248

Social media image showing roadway flooding along 132nd Street between Etowah Road and Post Oak Road. Event time is approximate.

Lightning, Logan

When
August 11, 7:23 AM CST
Where
Logan County, 3.32 mi ENE of Seward
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.821, -97.436

House fire due a suspected lightning strike.

Flood, Cleveland

When
August 11, 12:00 PM CST to 2:00 PM CST
Where
Cleveland County, 1.85 mi ENE of (Oun)norman Westheimer Arpt to 1.79 mi ENE of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Other Federal Agency
Coordinates
35.263, -97.442

Social media video showing roadway flooding along portions of Porter Avenue north of Tecumseh Road. Event time is approximate.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, August 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203015, 1210672, 1203020, 1203025, 1203026, 1208521, 1210549, 1205680, 1203018, 1208522, 1210541, 1208524, 1208525, 1210542, 1210544, 1210545, 1210546, 1210547, 1210548, 1210674, 1210543, 1210550, 1210675, 1210551.